Volume 12, issue 4 (2012)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Bourgin–Yang version of the Borsuk–Ulam theorem for $\mathbb{Z}_{p^k}$–equivariant maps

Wacław Marzantowicz, Denise de Mattos and Edivaldo L dos Santos

Algebraic & Geometric Topology 12 (2012) 2245–2258
Abstract

Let G = pk be a cyclic group of prime power order and let V and W be orthogonal representations of G with V G = WG = {0}. Let S(V ) be the sphere of V and suppose f : S(V ) W is a G–equivariant mapping. We give an estimate for the dimension of the set f1{0} in terms of V and W. This extends the Bourgin–Yang version of the Borsuk–Ulam theorem to this class of groups. Using this estimate, we also estimate the size of the G–coincidences set of a continuous map from S(V ) into a real vector space W.

Keywords
equivariant maps, covering dimension, orthogonal representation, equivariant $K$–theory
Mathematical Subject Classification 2010
Primary: 55M20
Secondary: 55M35, 55N91, 57S17
References
Publication
Received: 30 April 2012
Revised: 14 August 2012
Accepted: 27 August 2012
Published: 5 January 2013
Authors
Wacław Marzantowicz
Faculty of Mathematics and Computer Science
Adam Mickiewicz University of Poznań
ul. Umultowska 87
61-614 Poznań
Poland
Denise de Mattos
Instituto de Ciências Matemáticas e de Computação
Departamento de Matemática
Universidade de São Paulo
Caixa Postal 668
13560-970 São Carlos
Brazil
http://www.icmc.usp.br/~topologia/
Edivaldo L dos Santos
Departamento de Matemática
Universidade Federal de São Carlos
Caixa Postal 676
13565-905 São Carlos
Brazil
http://www2.dm.ufscar.br/~edivaldo/